Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Mar 30, 2012, 8:57 PM EDT for Clay County, Georgia; Henry County, Alabama. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2012, 8:57 PM EDT (00:57 UTC)
- Expired
- Mar 30, 2012, 9:30 PM EDT
- In force
- 33 min
- Issued by
- NWS Tallahassee, FL
Counties Henry County, AL, Clay County, GA
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 1.0 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1033 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 637 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
646
WWUS82 KTAE 310057
SPSTAE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
857 PM EDT FRI MAR 30 2012
ALZ067-GAZ120>123-310130-
RANDOLPH GA-CALHOUN GA-HENRY AL-QUITMAN GA-CLAY GA-
857 PM EDT FRI MAR 30 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR CALHOUN...CLAY...
HENRY...QUITMAN AND RANDOLPH COUNTIES...
* UNTIL 930 PM EDT/830 PM CDT/
AT 752 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM NEAR ABBEVILLE...MOVING EAST AT 35 MPH.
THIS STORM WILL BE NEAR...
FORT GAINES BY 910 PM EDT.
WINDS OF 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3193 8484 3146 8471 3146 8480 3150 8480
3149 8482 3150 8494 3149 8502 3152 8503
3152 8504 3147 8507 3145 8506 3143 8527
3169 8529 3171 8522 3173 8522
TIME...MOT...LOC 0056Z 252DEG 29KT 3159 8518
$$
9-FOURNIERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Mar 30, 4:02 PM EDT, 4 hours 55 minutes earlier.
Area forecast discussion, Mar 30, 4:02 PM EDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 402 PM EDT Fri Mar 30 2012 .NEAR TERM (Rest of today and tonight)... Unsettled pattern will continue through Saturday as a series of low amplitude impulses in the southern stream skirt the area. Leading impulse over central MS this afternoon will continue to lift enewd across AL and into nrn GA through tonight, as trailing impulse over the nwrn Gulf of Mexico progresses enewd along the central gulf coast through tomorrow. Air mass is already moderately unstable within axis of deeper low level moisture extending across the FL panhandle into AL where scattered showers and thunderstorms will continue. Boundary layer mixing is maintaining drier conditions over much of s-central GA and the FL Big Bend region at this time, however richer moisture and axis of instability should spread generally ewd through the evening. Modest deep layer shear and cool mid level temperatures associated with leading mid level shortwave trough should support at least a few stronger storms until sunset this evening, although most of the activity will likely remain near the FL panhandle coast and over our northern counties from sern AL into central GA. Overnight, expect scattered showers will persist with at least patchy fog once again. && .SHORT TERM (Saturday through Sunday)... Deep layer troughing will remain in place over the southeastern part of the country on Saturday. In addition, an MCV over northern LA will slide east along with another MCV along the TX/LA coastlines to a position over our western panhandle and southeast Alabama counties by morning Saturday. These mesoscale features combined with the broad synoptic support will promote shower and thunderstorm development as they move across the forecast area throughout the day. The severe weather threat for tomorrow remains quite low, lower than Friday afternoon. Deep layer shear between 20 and 30 knots would suggest a low potential for organized thunderstorm development, however, if an isolated storm or two does become strong, hail would be the primary threat. Yet another piece of energy is forecast to rotate through the main synoptic scale trough on Saturday night, and should bring some scattered showers to our extreme southwest Georgia, southeast Alabama, and Florida panhandle counties. .LONG TERM (Sunday night through next Friday)... The short wave trough that will be impacting the local weather over the weekend will be slipping southeast of the area on Sunday night. That should bring a brief period of drier weather to the region. It will also get pretty warm with 850-mb temps up around +16C on Monday. Most inland locations will reach the upper 80s with a few spots reaching 90. How things evolve over the Tuesday to Wednesday night time frame is still up for debate. The models are in fairly good agreement with their handling of the long wave trough as it crosses the western part of the country through Sunday night. After that, we are seeing some big differences in how the energy emerges out into the plains. At first, we were seeing the operational 00Z GFS as an outlier as it was much different than its own previous solutions in slowing the system down and even cutting off a low across the Southern Plains. The late periods of the NAM and 29/12Z Euro did not support this; nor did most of the GFS's own ensemble members. However, the new 00Z Euro (yes, we waited for it), has now trended strongly toward the GFS and is now showing that same cut off low developing over NM and moving east from there. There is also some support from the UKMET and Canadian. In fact, the new Euro is now even slower to eject this system eastward from Tuesday night through Wednesday night. We are not ready to bite off on that solution just yet. After all is said and done, the forecast will look a lot like the operational GFS solution. This means we will see PoPs return to the forecast Monday night across the western zones and elsewhere on Tuesday with highest PoPs now on Wednesday. The cold frontal passage is now progged for Wednesday night. This all about a day slower than we were advertising last night. There is at least a chance for severe storms with this system if a sufficiently cold pool aloft can accompany the upper system (jury still out) which would steepen mid level lapse rates. Stay tuned. This forecast will show drier air moving in behind the front for Thursday and Friday, along with lower humidity levels and cooler temps that will actually be fairly close to seasonal norms during the day. && .AVIATION... Unsettled weather will continue across the region for at least the next 24 hours with scattered showers and thunderstorms...mainly in the afternoon. Any of these storms would bring flight restrictions if they impact terminal sites. Given the scattered nature of the storms will maintain TEMPO or VCTS for all sites through much of the period. In addition, we could see low cigs and vsby restrictions set up early Saturday morning with nocturnal cooling. && .MARINE... Southerly flow on the western edge of a surface ridge will persist through mid-week next week. Winds and seas are forecast to remain below headline criteria through the entire period. && .FIRE WEATHER... With increasing moisture moving into the region, red flag conditions are not expected. Drier air will arrive in wake of the unsettled weather late Sunday into early next week, but RH is expected to stay above critical levels. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 83 62 83 61 86 / 60 40 60 30 20 Panama City 78 66 79 64 80 / 70 50 50 20 20 Dothan 80 62 83 60 87 / 70 40 60 30 20 Albany 81 61 81 59 86 / 70 50 60 20 20 Valdosta 84 61 82 59 87 / 30 30 70 30 20 Cross City 84 62 82 59 85 / 10 30 70 30 20 Apalachicola 76 67 78 64 77 / 60 40 60 20 20 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...None. GA...None. FL...None. GM...None. && Long Term...Wool Short Term/Marine...Harrigan Synopsis/Aviation/Fire Wx...Evans
Hazardous weather outlook, Mar 30, 4:22 AM EDT, 16 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 422 AM EDT FRI MAR 30 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-311000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 422 AM EDT FRI MAR 30 2012 /322 AM CDT FRI MAR 30 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP BY LATE THIS MORNING OR EARLY THIS AFTERNOON. THE STORMS SHOULD INITIALLY FORM IN THE AXIS OF DEEPER MOISTURE FROM SOUTHERN ALABAMA AND THE WESTERN FLORIDA PANHANDLE SOUTHWARD INTO THE GULF OF MEXICO. EVENTUALLY THE SCATTERED THUNDERSTORMS WILL MAKE PROGRESS INTO PARTS OF SOUTHWEST GEORGIA AND THE FLORIDA BIG BEND TONIGHT. A FEW OF THE STORMS COULD PRODUCE SOME GUSTY WINDS OR HAIL...BUT A HIGHLY ORGANIZED THREAT OF SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE THIS WEEKEND. AFTER A DRY MONDAY...MORE THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND WEDNESDAY AHEAD OF AN ADVANCING COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME...HOWEVER ANY REPORTS REGARDING THUNDERSTORMS WOULD BE APPRECIATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 08-LAMERS
In the hours before
Local storm report, Mar 30, 5:24 PM EDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
524 PM EDT FRI MAR 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM WATER SPOUT 5 WNW PANAMA CITY BEACH 30.24N 85.92W
03/30/2012 GMZ750 FL PUBLIC
HOME VIDEO SHOWED WATERSPOUT JUST OFFSHORE OF THE PARKING
LOT OF THE CAROUSEL SUPERMARKET ON FRONT BEACH ROAD.
VIDEO TAKEN AT 315 PM CDT.
&&
DVDSpecial weather statement, Mar 30, 8:57 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
857 PM EDT FRI MAR 30 2012
ALZ067-GAZ120>123-310130-
RANDOLPH GA-CALHOUN GA-HENRY AL-QUITMAN GA-CLAY GA-
857 PM EDT FRI MAR 30 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR CALHOUN...CLAY...
HENRY...QUITMAN AND RANDOLPH COUNTIES...
* UNTIL 930 PM EDT/830 PM CDT/
AT 752 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM NEAR ABBEVILLE...MOVING EAST AT 35 MPH.
THIS STORM WILL BE NEAR...
FORT GAINES BY 910 PM EDT.
WINDS OF 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3193 8484 3146 8471 3146 8480 3150 8480
3149 8482 3150 8494 3149 8502 3152 8503
3152 8504 3147 8507 3145 8506 3143 8527
3169 8529 3171 8522 3173 8522
TIME...MOT...LOC 0056Z 252DEG 29KT 3159 8518
9-FOURNIERThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 6:11 AM EDT | Special Marine Warning | TAE | 64 min | |
| Mar 31, 7:08 AM EDT | Special Marine Warning | TAE | 52 min | |
| Mar 31, 7:16 AM EDT | Special Weather Statement | TAE | Bay, Calhoun, Gulf | 59 min |
| Mar 31, 8:33 AM EDT | Special Weather Statement | TAE | Leon, Liberty, Wakulla | 57 min |
| Mar 31, 8:46 AM EDT | Special Marine Warning | TAE | 89 min | |
| Mar 31, 8:57 AM EDT | Special Weather Statement | TAE | Jefferson | 63 min |
| Mar 31, 9:44 AM EDT | Special Weather Statement | TAE | Madison | 46 min |
| Mar 31, 10:45 AM EDT | Special Weather Statement | TAE | Lafayette | 30 min |
| Mar 31, 12:38 PM EDT | Special Weather Statement | TAE | Madison | 37 min |
| Mar 31, 1:05 PM EDT | Special Marine Warning | TAE | 33 min | |
| Mar 31, 1:42 PM EDT | Special Weather Statement | TAE | Wakulla | 63 min |
| Mar 31, 2:19 PM EDT | Tornado Warning | TAE | Franklin | 26 min |
| Mar 31, 2:26 PM EDT | Special Marine Warning | TAE | 64 min | |
| Mar 31, 2:53 PM EDT | Special Weather Statement | TAE | Wakulla | 37 min |
| Mar 31, 3:24 PM EDT | Special Marine Warning | TAE | 111 min | |
| Mar 31, 3:29 PM EDT | Special Marine Warning | TAE | 106 min |
Nearby
Special Weather Statements in Georgia, 2012Special Weather Statements in Alabama, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.